MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient was implanted with a cerebral peritoneal shunt on (b)(6) 2018 due to sudden hydrocephalus after a trauma.During the operation, there were normal connections between the ventricle and the abdominal end catheter, but after pressing the valve reservoir, a small amount of cerebrospinal fluid exudate at the end of the valve.The valve was replaced immediately.The patient's status at the time of the report was alive no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, pressure-flow, pre-implantation, and leak testing.There was proteinaceous debris noted within the interior and exterior of the valve.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7706535
Report Number2021898-2018-00363
Device Sequence Number1269731
Product Code JXG
UDI-Device Identifier00643169466111
UDI-Public00643169466111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number42365
Device Catalogue Number42365
Device Lot NumberD73051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/31/2018
08/08/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/06/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1